How to relieve symptoms?

How to relieve symptoms?

Happy Monday everyone!

I was hoping to draw on all your experience as I am trying to be 'a patient patient' as my Dr. likes to say, while I wait for the medication to start working but I seem to be feeling worse before it gets better!

So symptoms do come and go but there seem to be a handful of persistent ones, if anyone has any suggestions for other things that can be done to aid in relieving them I would be oh so grateful!

Some are worse/more frequent than others but here is the list:

- Constant inflammation/swelling/ retaining of water

- Daily acid reflux ( I take Betaine HCI with meals but this doesn't seem to be helping'

- Irritable bladder


- constipation / Diarrhoea

- No energy ( I think I have about 4 hours in the day where I am working on reserves and then I just crash)

- Weight Gain - monthly! I seem to bloat each month around the period and then never de-bloat. Total weight gain about 4 stn since October.

- Hair thinning

- Brittle hair and nails

- dry itchy flaky scalp ( this seems to have been better since using PK shampoo)

- Abdominal pain - always on the right side (kidney pain?)

- Pain getting out of bed in my feet, every morning.

- Violent mood swings

- Foggy brain

- Small Goitre

- Pain down inner right leg and groin

- Nausea

- Lumps around jawline

- Constant need to pop ears

- Hay fever symptoms (never had it before)

- Very dry skin

- Dry itchy lump in throat feeling (this has come since starting ndt)

-Stabbing pains - sometimes in the legs sometimes the stomach very random.

- hard to breath

There are more but those seem to be the daily issues! Thanks in advance for any comments! xx

P.S Does anyone else have issues with I B U on HU? where it wont let me type them out but they will be used as a 'command' for italic bold and underline?

Last edited by

23 Replies

  • I see in your last question, you gave lots of blood test results, but without any ranges. That makes it really hard for anyone to suggest anything. There's not much you can do about symptoms except get your hormone and nutritional levels optimised. You need plenty of good food, and rest, gentle exercise, like walking, fresh air and sunshine... But avoid drugs of any kind, because they can make things worse.

    If you can post your results with ranges, and tell us exactly what you are taking - for thyroid or other things, people might be able to help. But otherwise, it will just be guess work, and could make things worse. :)

  • Hi GG,

    Thanks for the response. Yes my GP sent me the results without the ranges, so I am going to try and get the ranges from them as well. As soon as I do I will post them along with what I am taking as well.

    When you say avoid drugs of any kind, do you mean things like antibiotics etc?

    R x

  • If you can avoid antibiotics, then do. Sometimes they are a life-saver, but taken too often, they lose their effectiveness, and cause all sorts of other problems in the body.

    But doctors are very fond of prescribing drugs to treat individual symptoms, rather than get to the root cause. Things like PPIs, beta-blockers, antidepressants. The can all exacerbate the problem, rather than curing it.

  • Ah! Ok, Yes I shall stay away from all of the above! Thank you for the heads up on that! x

  • They can affect T4 to T3 conversion. They are often given to people with hyperthyroidism to bring down levels of T3.

  • A post in the last two weeks showed research suggesting some beta blockers had this effect but not all.Sorry cannot recall the details.

  • Unfortunately some meds are helping with symptoms ie. Beta blockers and diazepam. Without them i wouldnt be here still battling because my symptoms are too severe

  • Have you had B12 levels and VitD tested at all? If these are low they will make some symptoms worse.

  • Hey Mariliz,

    Yes my b12 and Vit D seem to be in a 'good range'.

    S x

  • Do you have the actual results and ranges, doctors will often say everything is fine when it's only just within the range?

  • Indeed! They initially sent over the results without the ranges, I am now waiting for them to send with. Will post once they come through.

    R x

  • OK! A good plan. Finding it hard to breathe can be due to low B12.

  • Just seen this! Really? wow, had no idea! Have posted with ranges now as well x

    Thanks for your reply!

  • Results with ranges posted! Thanks all! x

  • Im not clear what are 'new' issues for you or whether these symptoms predate the meds. I'd just advise to be careful as I got horrid new issues when I started the meds and it took me 4 months before the dr would believe me!

  • Olsbird , They are persisting issues from before, there have been a few new ones. Can I take it you mean NDT when you say "Meds"?

  • I meant levo. But I guess the point is the same. After you started taking it did you have new issues. That was my experience and I really struggled to get the dr to accept I had an issue. Some of the issues you list i shared like breathless and stabbing but when I dropped the dosage they went. Gp clueless why so referred me to endo who I'm due to see this week. Folks on here suggest it's my rock bottom ferritin but when I tried to discuss with my gp she said my haemoglobin was ok. Sigh. 😎

  • ahhhhh yes that old chestnut. "Your bloods are normal/fine" urgh! That sucks, I hope you have better results with the endo. A lot of the symptoms were exacerbated by taking levo ( I was only on 50mcg though). Since starting NDT some have lessoned and others have come in their place. I have lowish Ferritin I think as well, so I am going to start supplementing that too. I hope you feel better soon! R x

  • That's interesting...... did you get ndt because of adverse affects on levo? Interested as if ferritin isn't my issue then I may be looking at NDT I guess. I know I dont have conversion problems so it isn't that.... I thought people generally coped better on ndt if they had issues with levo and a bit scary if that's not the case!!

  • Yes that is exactly why I went with NDT. I had a really bad reaction to Synthetic Levo. That being said, I have since found out that I am not converting T4 to T3 well either so I might be looking at adding some T3 into the mix.

  • Ouch. Good luck 😂

  • You too! x

  • I forgot to mention as well, my neck seems to be getting bigger, its starting to look a little like Arnold Schwarzenegger! And I have been told I have a goitre but does a goitre give the impression of a thick neck? Like a tree trunk?

You may also like...